Alert archive / Florida / Red Flag Warnings in 2018

Red Flag Warning 15, NWS Tampa Bay, FL

May 8, 20184 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at May 8, 2018, 12:05 PM EDT for 4 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2018, 12:05 PM EDT (16:05 UTC)
Expired
May 8, 2018, 6:00 PM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, DeSoto County, FL, Lee County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 91 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 4.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2018-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2018-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1895 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-142 m²/s²
0-3 km storm-relative helicity
-70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

162 
WWUS82 KTBW 081605
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
1205 PM EDT Tue May 8 2018

...RED FLAG WARNING IN EFFECT FOR LOW HUMIDITY VALUES BELOW
35 PERCENT HIGH ERC'S AND SUSTAINED WINDS OF 15 MPH OR GREATER
THROUGH 6 PM EDT THIS EVENING...

.Very dry air will support humidity values below 35 percent over
the warning area this afternoon. These low values combined with
high ERC's and sustained winds of 15 mph or greater will support
red flag conditions. 

FLZ061-260-262-265-082200-
/O.NEW.KTBW.FW.W.0015.180508T1605Z-180508T2200Z/
DeSoto-Inland Sarasota-Inland Charlotte-Inland Lee-
1205 PM EDT Tue May 8 2018

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING FOR...
LOW HUMIDITY VALUES BELOW 35 PERCENT HIGH ERC'S AND SUSTAINED
WINDS OF 15 MPH OR GREATER...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect until 6 PM EDT this
evening. 

* AFFECTED AREA...DeSoto...Inland Sarasota...Inland Charlotte... 
  Inland Lee. 

* WIND...Northeast 15 to 20 mph.

* HUMIDITY...25 to 30 percent

* ERC...37 to 42.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 8, 8:47 AM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, May 8, 8:47 AM EDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
847 AM EDT Tue May 8 2018

.UPDATE...
Stable dry conditions across the region will provide
pleasant dry warm weather across the entire forecast
area the remainder of today with ample sunshine expected.
It will be a warm day with temperatures climbing into the
lower to mid 80s along the coast, and upper 80s to around 90
inland but with lower humidity it will feel more comfortable.
Ongoing forecast is in great shape with no morning update
required.

&&

.AVIATION...
VFR will prevail. Light northeast winds will increase to 10
to 15 knots after 18Z with gusts up to 22 knots possible
across the southern terminals, except becoming northwest at
northern coastal sites. Light northeast winds will return to
all terminals after 02Z tonight.

&&

.MARINE...
Tranquil boating conditions can be expected over the Gulf
waters the remainder of today with northeast winds around
10 knots becoming northwest to north during the afternoon
with seas of 2 feet or less. Current forecast is on track
with no changes expected in the late morning update.

&&

.FIRE WEATHER...
ERC values in the 30s and 40s combined with low humidity
values below 35 percent will support elevated fire dangers
across the region today, but at the current time sustained
winds are expected to remain below 15 mph, thus red flag
conditions are not expected. However we will still to need
to monitor for a short fused red flag warning event
especially across southern zones where winds are forecast to
become gusty during the afternoon so stay tuned. Dry
conditions will continue across the region through the
remainder of the week, but with lighter winds expected no
red flag conditions are anticipated at this time.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...57/McMichael
UPPER AIR...05/Carlisle
DECISION SUPPORT...11/McKaughan
Hazardous weather outlook, May 8, 4:59 AM EDT, 7 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
459 AM EDT Tue May 8 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-082100-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
459 AM EDT Tue May 8 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

...THUNDERSTORM IMPACT...
A chance of thunderstorms are expected each afternoon for the
weekend. Thunderstorms will be capable of producing strong gusty
winds...locally heavy rains...and frequent deadly lightning
strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Wynn

Nearby

Red Flag Warnings in Florida, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.